Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effects?
Jan 12, 2012

Hello Doc, I started taking Isentress and Truvada about a week ago and I think it is making me very fatigued, dizzy, and nervous and almost like I have numbness and tingling in my head. After reading about the side effects, none of this is mentioned as even possible. Im very anxious and depressed about starting, do you think this could be more mental health than drug related?? Its scaring me so I think thats making it worse. I thought these drugs werent supposed to be like Sustiva? If my viral load is undetectable and have always had a low viral load, can I take this once a day instead of twice? I take 400mg 2x a day.

Response from Dr. Henry

Some central nervous system side effects can be seen with raltegravir (Isentress) and even Truvada though much less than with efavirenz (ie with Atripla). Stress/anxiety about starting HIV medications can do a number on ones peace of mind in some cases so can be hard to sort out effects of drugs from effects of stress or other conditions/factors. I would discuss with your HIV provider. Studies of once a day raltegravir have noted than most patients do OK but when compared to twice a day dosing there was a higher risk for failure/drug resistance. If you are doing well after 1-2 months side effect wise with the Isentress then can discuss with your HIV provider whether once a day Isentress or some other once a day drug might be worth trying at least on a trial basis. If your fatigue/dizziness persist without other factors identified then a switch off Isentress might be worth discussing with your HIV provider. KH



Previous
medication half lifes
Next
anal itching

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement